Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 280, NWS Hastings, NE

August 7, 2011Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Aug 7, 2011, 10:35 PM CDT for Osborne County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 10:35 PM CDT (03:35 UTC)
Expired
Aug 7, 2011, 11:15 PM CDT
In force
40 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 123 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 11:00 PM CDTHAIL 112 Ne Natoma, KSQUARTER SIZE HAIL LASTING ABOUT 10 TO 15 MINUTES. THIS IS A DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 7:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2833 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS53 KGID 080335
SVRGID
KSC141-080415-
/O.NEW.KGID.SV.W.0280.110808T0335Z-110808T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1035 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF NATOMA...OR 39 MILES SOUTHEAST OF PHILLIPSBURG...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3921 9904 3938 9904 3938 9864 3923 9866
      3915 9867
TIME...MOT...LOC 0335Z 281DEG 18KT 3928 9889
WIND...HAIL 60MPH 1.00IN

$$

ADO
1 follow-up statement
733 
WWUS53 KGID 080346
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT SUN AUG 7 2011

KSC141-080415-
/O.CON.KGID.SV.W.0280.000000T0000Z-110808T0415Z/
OSBORNE KS-
1046 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OSBORNE COUNTY UNTIL 1115 PM CDT...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF NATOMA...OR 41 MILES SOUTHEAST OF PHILLIPSBURG...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3921 9902 3932 9903 3937 9884 3938 9864
      3915 9867
TIME...MOT...LOC 0347Z 278DEG 12KT 3927 9886
WIND...HAIL 60MPH 1.00IN

$$

ADO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:11 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 7, 6:11 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT SUN AUG 7 2011

.AVIATION...00Z TAF. THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF
WESTERN NEBRASKA INTO SOUTHWEST SOUTH DAKOTA. THESE ARE EXPECTED
TO MOVE EAST/SOUTHEAST AND COULD EVENTUALLY REACH KGRI LATER THIS
EVENING. WILL CARRY A TEMPO GROUP FOR THUNDERSTORMS BETWEEN 04Z-
07Z...AND ADJUST AS NECESSARY. ONCE THE THUNDERSTORMS END...18Z
NAM BUFR SOUNDINGS SUGGEST THAT THERE COULD BE SOME LIGHT FOG AT
KGRI...AND THIS IS SUPPORTED BY THE LATEST SREF VISIBILITY
PROBABILITIES. ONCE THE FOG EXITS...THE REMAINDER OF THE FORECAST
SHOULD BE VFR. WINDS WILL INITIALLY BE FROM THE
EAST/SOUTHEAST...BUT WILL SWITCH TO THE NORTH BEHIND A PASSING
FRONTAL BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN AUG 7 2011/

SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CONCERNS
WILL BE CHANCES FOR THUNDERSTORMS.

CURRENT RADAR TRENDS HAVE THUNDERSTORMS MOVING THROUGH THE SOUTHERN
PART OF THE FORECAST AREA THIS AFTERNOON. SATELLITE SHOWS CLOUDS
CLEARING OUT OF MOST OF THE REMAINDER OF THE FORECAST AREA. WITH ALL
OF THE CONVECTION IN THE PAST SEVERAL HOURS THERE ARE MANY WEAK
OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY IS SOMEWHAT
DIFFICULT TO FIND WITH THE CONVECTION. THE LATEST VISIBLE SATELLITE
SHOWS SOME CONVECTION STARTING IN THE BLACK HILLS AND IN THE
PANHANDLE OF NEBRASKA.

MODELS HAVE AN UPPER LEVEL WAVE MOVING THROUGH THE AREA TONIGHT WITH
A WEAKER WAVE MONDAY AFTERNOON AND EVENING. A SURFACE BOUNDARY HAS
SETTLED IN CENTRAL KANSAS THIS AFTERNOON AND A FEW THUNDERSTORMS
CONTINUE TO DEVELOP TO THE NORTH OF THE BOUNDARY. ANOTHER BOUNDARY
ON THE HIGH PLAINS WILL BE DRIFTING TO THE EAST TONIGHT. THIS WILL
BE WHERE THE CONVECTION STARTS THIS AFTERNOON AND EVENING AND THEN
WILL MOVE TO THE EAST INTO THE AREA LATER TONIGHT. MODELS SUGGEST A
MCS WILL DEVELOP IN THE VICINITY OF THE UPPER LEVEL WAVE AND THEN
MOVE TO THE EAST/SOUTHEAST DURING THE AFTERNOON AND EVENING. THIS
WOULD BE MOVING INTO THE FORECAST AREA DURING THE EVENING HOURS.
THERE IS ENOUGH MOISTURE WITH THIS THAT THERE COULD BE SOME FAIRLY
HEAVY RAINFALL TOTALS WITH THE THUNDERSTORMS. THERE IS PLENTY OF
CAPE TO WORK WITH THIS EVENING AND WITH THE FAIRLY DECENT SHEAR
THERE COULD BE AN ISOLATED TORNADO POSSIBLE.

THUNDERSTORMS MAY LINGER ACROSS THE AREA MONDAY MORNING...BUT MODELS
HAVE DIFFERENT SOLUTIONS REGARDING THIS. THE NAM AND SREF ARE MAINLY
DRY BUT THE GFS LINGERS PRECIPITATION ACROSS THE AREA. WILL KEEP
SOME LOW POPS ON THE IDEA THAT THERE COULD BE SOME LINGERING
CONVECTION. THE NEXT UPPER LEVEL WAVE MOVES INTO THE AREA MONDAY
AFTERNOON AND EVENING. IT IS SLIGHTLY WEAKER...BUT WITH THE MOISTURE
THAT REMAINS AVAILABLE ACROSS THE AREA EXPECT THERE WILL BE SOME
THUNDERSTORMS THAT DEVELOP. THE THUNDERSTORMS SHOULD BE END DURING
THE EVENING.

LONG TERM...STARTING 12Z TUESDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION...SEVERE WEATHER...AND TEMPERATURE
TRENDS. GUIDANCE SUGGESTS THE MID AND UPPER LEVEL FLOW WILL REMAIN
FROM THE NORTHWEST FOR THE MOST PART DURING THE LONG TERM FORECAST
PERIOD. PRECIPITATION CHANCES APPEAR FAIRLY LIMITED TUESDAY WITH
LITTLE TO NO KINEMATIC FORCING TO SPEAK OF...ALTHOUGH THE
NAM...OPERATIONAL GFS AND EC ALL SUGGEST A SMALL SCALE
PERTURBATION COULD SNEAK INTO OUR AREA LATE IN THE DAY AND WITH
ENOUGH LOW LEVEL WARMING...ISOLATED THUNDERSTORM ACTIVITY CANNOT
BE RULED OUT. BETTER CHANCES FOR PRECIPITATION ENTER THE PICTURE
TUESDAY NIGHT INTO WEDNESDAY AS LOW LEVEL RETURN FLOW ESTABLISHES
ITSELF ON THE BACK SIDE OF A SURFACE RIDGE PUSHING OUT OF THE
AREA. LOW LEVEL THETA-E ADVECTION DUE TO RETURN FLOW AND AN
INCREASING LLJ BY EARLY WEDNESDAY MORNING...AS WELL AS WEAK OMEGA
AHEAD OF THE AFOREMENTIONED SMALL SCALE PERTURBATIONS...WILL ALL
AID IN PRECIPITATION PRODUCTION ACROSS THE AREA TUESDAY NIGHT AND
WEDNESDAY. MUCH OF THE SAME IS EXPECTED WEDNESDAY NIGHT AND
THURSDAY BEFORE A LOW LEVEL BAROCLINIC ZONE PUSHES ACROSS THE AREA
FRIDAY...BRINGING ONE MORE CHANCE OF PRECIPITATION BEFORE DRIER
AND COOLER WEATHER INFILTRATE THE AREA LATE FRIDAY ONWARD.

GUIDANCE SUGGESTS LIMITED LOW LEVEL MOISTURE WILL LIKELY ONLY
PROVIDE AFTERNOON 0-1KM MLCAPE VALUES OF 500-800J/KG DURING THE DAY
TUESDAY. THAT BEING SAID...THE UPPER LEVEL JET AXIS IS ALSO EXPECTED
TO POSITION ITSELF OVER THE REGION TUESDAY THUS PROMOTING DEEP LAYER
SHER VALUES OF 40-50KTS. THE SHEAR WILL LIKELY COMPENSATE FOR THE
RELATIVELY LOW VALUES OF INSTABILITY AND AS A RESULT...WILL CONTINUE
MENTIONING A THREAT FOR ISOLATED SEVERE THUNDERSTORMS FOR TUESDAY.
LOW LEVEL MOISTURE RETURN WEDNESDAY ONWARD WILL THEN INCREASE THE
SEVERE WEATHER POTENTIAL THROUGH FROPA ON FRIDAY...THUS WILL ALSO
CONTINUE SEVERE WEATHER MENTION WEDNESDAY THROUGH FRIDAY.

SLIGHTLY COOLER WEATHER IS STILL EXPECTED TUESDAY AS A WEAK SURFACE
RIDGE SETTLES INTO THE AREA. WEDNESDAY WOULD HAVE THE POTENTIAL TO
BE WARMER AS THE SURFACE RIDGE PUSHES EAST OF THE AREA...BUT INCREASED
LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC UPGLIDE WILL
LIKELY RESULT IN SIGNIFICANT CLOUD COVER AND PERHAPS PROLONGED
PRECIPITATION ACROSS THE AREA. WENT AHEAD AND CUT WEDNESDAY DIURNALS
DOWN TO AROUND 15 DEGREES ACROSS MUCH OF THE CWA TO ACCOUNT FOR
THIS. WARMER WEATHER SHOULD THEN BE REALIZED THURSDAY BEFORE ANOTHER
ROUND OF COOLER AIR MOVES IN POST-FROPA FRIDAY ONWARD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 7, 7:19 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT SUN AUG 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
719 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND
HAIL TO THE SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER
THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT THIS
EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
THUNDERSTORM THAT DOES DEVELOP...THUS PROVIDING A THREAT FOR
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST MONDAY THROUGH
FRIDAY. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME
PERIOD...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND
GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Aug 7, 7:02 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     1 W GOTHENBURG          40.93N 100.18W
08/07/2011  E60 MPH          DAWSON             NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WINDS AT 60 MPH.

&&

REED
Special weather statement, Aug 7, 8:51 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT SUN AUG 7 2011

NEZ048-062-063-080215-
HALL NE-HAMILTON NE-MERRICK NE-
851 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...HAMILTON
AND EASTERN HALL COUNTIES UNTIL 915 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALDA...OR NEAR GRAND ISLAND...MOVING EAST AT
55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PHILLIPS...
  GILTNER...
  MARQUETTE...
  AURORA...
  STOCKHAM...
  HAMPTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 307 AND 341.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4102 9783 4070 9783 4075 9849 4099 9848
TIME...MOT...LOC 0151Z 271DEG 48KT 4086 9835
Local storm report, Aug 7, 9:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.32W
08/07/2011  M48 MPH          HALL               NE   ASOS

&&

ODER
Special weather statement, Aug 7, 9:04 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
904 PM CDT SUN AUG 7 2011

NEZ048-049-063-064-080245-
HAMILTON NE-MERRICK NE-POLK NE-YORK NE-
904 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR YORK...POLK...SOUTHERN MERRICK
AND HAMILTON COUNTIES UNTIL 945 PM CDT...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHAPMAN...OR 12 MILES EAST OF GRAND
ISLAND...MOVING EAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YORK...
  AURORA...
  MARQUETTE...
  CENTRAL CITY...
  HAMPTON...
  HORDVILLE...
  HENDERSON...
  CLARKS...
  POLK...
  BRADSHAW...
  MCCOOL JUNCTION...
  BENEDICT...
  STROMSBURG...
  OSCEOLA...
  WACO...
  GRESHAM...
  SHELBY...
  THAYER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 318 AND 365.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4078 9828 4105 9829 4117 9828 4127 9736
      4072 9737
TIME...MOT...LOC 0204Z 264DEG 46KT 4097 9812
Special weather statement, Aug 7, 10:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT SUN AUG 7 2011

KSZ019-080400-
MITCHELL KS-
1012 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1100 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ASHERVILLE...OR 10 MILES
SOUTH OF BELOIT...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ASHERVILLE...
  SIMPSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3922 9819 3942 9817 3942 9793 3922 9792
      3922 9793 3921 9810
TIME...MOT...LOC 0312Z 288DEG 10KT 3932 9808
Special weather statement, Aug 7, 10:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT SUN AUG 7 2011

KSZ018-080415-
OSBORNE KS-
1030 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSBORNE COUNTY UNTIL
1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF NATOMA...OR 38 MILES
SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSBORNE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3945 9864 3915 9863 3919 9904 3943 9904
TIME...MOT...LOC 0330Z 287DEG 15KT 3930 9888

ADO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:12 PM CDTSpecial Weather StatementGIDMitchell48 min
Aug 7, 10:30 PM CDTSpecial Weather StatementGIDOsborne45 min
Aug 7, 10:58 PM CDTSevere Thunderstorm WarningGIDOsborne32 min
Aug 8, 1:34 AM CDTSpecial Weather StatementGIDJewell41 min
Aug 8, 4:01 AM CDTSpecial Weather StatementGIDJewell44 min
Aug 8, 4:18 AM CDTSevere Thunderstorm WarningGIDJewell42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.